Some Classes of Function Spaces, Their Properties, and Their Applications 2014View this Special Issue
Research Article | Open Access
Zhaohui Dai, Xiaosong Wang, Lingrui Zhang, Wei Hou, "Blow-Up Criterion of Weak Solutions for the 3D Boussinesq Equations", Journal of Function Spaces, vol. 2015, Article ID 303025, 6 pages, 2015. https://doi.org/10.1155/2015/303025
Blow-Up Criterion of Weak Solutions for the 3D Boussinesq Equations
The Boussinesq equations describe the three-dimensional incompressible fluid moving under the gravity and the earth rotation which come from atmospheric or oceanographic turbulence where rotation and stratification play an important role. In this paper, we investigate the Cauchy problem of the three-dimensional incompressible Boussinesq equations. By commutator estimate, some interpolation inequality, and embedding theorem, we establish a blow-up criterion of weak solutions in terms of the pressure in the homogeneous Besov space .
This paper is devoted to establish a blow-up criterion of weak solutions to the Cauchy problem for 3-dimensional Boussinesq equations: where is the velocity, is the pressure, and is the small temperature deviations which depends on the density. is the viscosity, is called the molecular diffusivity, and . The above systems describe the evolution of the velocity field for a three-dimensional incompressible fluid moving under the gravity and the earth rotation which come from atmospheric or oceanographic turbulence where rotation and stratification play an important role.
When the initial density is identically zero (or constant) and , then 1–4 reduces to the classical incompressible Euler equation: From the investigation of 5, we cannot expect to have a better theory for the Boussinesq system than that of the Euler equation. For the Euler equation, a well-known criterion for the existence of global smooth solutions is the Beale-Kato-Majda criterion . It states that the control of the vorticity of the fluid in is sufficient to get the global well posedness.
The Boussinesq equations 1–4 are of relevance to study a number of models coming from atmospheric or oceanographic turbulence where rotation and stratification play an important role. The scalar function may for instance represent temperature variation in a gravity field and the buoyancy force. For the regularity criteria of the Navier-Stokes equations, we can refer to Zhou et al. [2–9], Fan and Ozawa , He , Zhang and Chen , and Escauriaza et al. .
From the mathematical point of view, the global well posedness for two-dimensional Boussinesq equations which has recently drawn much attention seems to be in a satisfactory state. More precisely, global well posedness has been shown in various function spaces and for different viscosities; we refer, for example, to [14–19]. In contrast, in the case when , the Boussinesq system exhibits vorticity intensification and the global well-posedness issue remains an unsolved challenging open problem (except if is a constant, of course) which may be formally compared to the similar problem for the three-dimensional axisymmetric Euler equations with swirl.
In the three-dimensional case, there are only few results (see [20–24]). Hmidi and Rousset  proved the global well-posedness for the three-dimensional Euler-Boussinesq equations with axisymmetric initial data without swirl. Danchin and Paicu  obtained a global existence and uniqueness result for small data in Lorentz space.
Our purpose of this paper is to obtain a blow-up criterion of weak solutions in terms of Besov space.
Now, we state our result as follows.
Theorem 1. Assume that with in . Assume that the pressure satisfies the condition then the solution can be extended smoothly only up to .
Throughout this paper, we use the following usual notations. denotes the Lebesgue space and denotes the standard Sobolev space. denotes the space of bounded mean oscillations. is the homogeneous Besov space, where , .
Lemma 2. There exists a uniform positive constant , such that hold for all vectors with .
Lemma 3. From 1, one has
Lemma 4. Assume that ; one has the commutator estimate due to Kato and Ponce : with , .
Lemma 5 (the Gagliardo-Nirenberg inequality). Consider
3. Proof of Theorem 1
Proof of Theorem 1. Multiplying 1 by , using 3, and integrating in , we derive
Multiplying 2 by , using 3, and integrating in , we obtain
Combining 14 and 15, using the Gronwall inequality, we deduce that
Multiplying 1 by , using 3 and 7, and integrating in , we derive
Multiplying 2 by , using 3, and integrating in , we arrive at
Combining 18 and 19, using 9 and 16, we derive that
Choosing and setting
where is a small enough constant, such that
Next, we want to estimate the -norm of and .
Multiplying 1 by , integrating in , and using 3 and 11, we derive that that is, Multiplying 2 by , integrating in , and using 3 and 11, we derive that that is, Combining 26 and 28, using 16, we deduce that is, which implies that Last, we will estimate the -norm and -norm of and and use the operator to derive our goal.
Applying to 1 and then multiplying 1 with , we deduce that is, Similarly, applying to 2 and multiplying 2 by , we derive that is, Combining 33 and 35, we have that is, Choosing small enough, using 16, 23, and 24, we conclude that We complete the proof.
Conflict of Interests
The authors declare that they have no competing interests.
The authors declare that the work was realized in collaboration with the same responsibility. All authors read and approved the final paper.
All authors thank the reviewers for their suggestions; this paper was in part supported by the NNSF of China (nos. 11326154 and U1304101), the NSFC Projects of Education Department of Henan Province (no. 14B110029), and the Program for Science and Technology Innovation Talents in University of Henan Province (no. 13HASTIT040).
- J. T. Beale, T. Kato, and A. Majda, “Remarks on the breakdown of smooth solutions for the 3-D Euler equations,” Communications in Mathematical Physics, vol. 94, no. 1, pp. 61–66, 1984.
- Y. Zhou, “Regularity criteria in terms of pressure for the 3-D Navier-Stokes equations in a generic domain,” Mathematische Annalen, vol. 328, no. 1-2, pp. 173–192, 2004.
- Y. Zhou, “On regularity criteria in terms of pressure for the Navier-Stokes equations in ,” Proceedings of the American Mathematical Society, vol. 134, no. 1, pp. 149–156, 2006.
- Y. Zhou, “On a regularity criterion in terms of the gradient of pressure for the Navier-Stokes equations in ,” Zeitschrift für Angewandte Mathematik und Physik: ZAMP, vol. 57, no. 3, pp. 384–392, 2006.
- Y. Zhou and S. Gala, “Logarithmically improved regularity criteria for the Navier-Stokes equations in multiplier spaces,” Journal of Mathematical Analysis and Applications, vol. 356, no. 2, pp. 498–501, 2009.
- Y. Zhou, “A new regularity criterion for the Navier-Stokes equations in terms of the gradient of one velocity component,” Methods and Applications of Analysis, vol. 9, no. 4, pp. 563–578, 2002.
- Y. Zhou, “A new regularity criterion for weak solutions to the Navier-Stokes equations,” Journal de Mathématiques Pures et Appliquées, vol. 84, no. 11, pp. 1496–1514, 2005.
- Y. Zhou and M. Pokorny, “On a regularity criterion for the Navier -Stokes equations involving gradient of one velocity component,” Journal of Mathematical Physics, vol. 50, Article ID 123514, pp. 1–11, 2009.
- Y. Zhou and M. Pokorny, “On the regularity of the solutions of the Navier-Stokes equations via one velocity component,” Nonlinearity, vol. 23, no. 5, pp. 1097–1107, 2010.
- J. Fan and T. Ozawa, “Regularity criterion for weak solutions to the Navier-Stokes equations in terms of the gradient of the pressure,” Journal of Inequalities and Applications, vol. 2008, Article ID 412678, 6 pages, 2008.
- C. He, “New sufficient conditions for regularity of solutions to the Navier-Stokes equations,” Advances in Mathematical Sciences and Applications, vol. 12, no. 2, pp. 535–548, 2002.
- Z. Zhang and Q. Chen, “Regularity criterion via two components of vorticity on weak solutions to the Navier-Stokes equations in ,” Journal of Differential Equations, vol. 216, no. 2, pp. 470–481, 2005.
- L. Escauriaza, G. A. Seregin, and V. Sverak, “L3,∞-solutions of NavierStokes equations and Backward Uniqueness,” Russian Mathematical Surveys, vol. 58, pp. 211–250, 2003, translated from Uspekhi Matematicheskikh Nauk, vol.58, pp. 3–44, 2003.
- H. Abidi and T. Hmidi, “On the global well-posedness for Boussinesq system,” Journal of Differential Equations, vol. 233, no. 1, pp. 199–220, 2007.
- J. R. Cannon and E. Dibenedetto, “The initial value problem for the Boussinesq equations with data in ,” in Approximation Methods for Navier-Stokes Problems, vol. 771 of Lecture Notes in Mathematics, pp. 129–144, Springer, Berlin, Germany, 1980.
- D. Chae, “Global regularity for the 2D Boussinesq equations with partial viscosity terms,” Advances in Mathematics, vol. 203, no. 2, pp. 497–513, 2006.
- R. Danchin and M. Paicu, “Global well-posedness issues for the inviscid Boussinesq system with Yudovich's type data,” Communications in Mathematical Physics, vol. 290, no. 1, pp. 1–14, 2009.
- T. Hmidi and S. Keraani, “On the global well-posedness of the Boussinesq system with zero viscosity,” Indiana University Mathematics Journal, vol. 58, no. 4, pp. 1591–1618, 2009.
- T. Y. Hou and C. Li, “Global well-posedness of the viscous Boussinesq equations,” Discrete and Continuous Dynamical Systems. Series A, vol. 12, no. 1, pp. 1–12, 2005.
- R. Danchin and M. Paicu, “Existence and uniqueness results for the Boussinesq system with data in Lorentz spaces,” Physica D: Nonlinear Phenomena, vol. 237, no. 10–12, pp. 1444–1460, 2008.
- J. Fan and Y. Zhou, “A note on regularity criterion for the 3D Boussinesq system with partial viscosity,” Applied Mathematics Letters, vol. 22, no. 5, pp. 802–805, 2009.
- T. Hmidi and F. Rousset, “Global well-posedness for the Navier–Stokes–Boussinesq system with axisymmetric data,” Annales de l'Institut Henri Poincare (C) Non Linear Analysis, vol. 27, no. 5, pp. 1227–1246, 2009.
- T. Hmidi and F. Rousset, “Global well-posedness for the Euler–Boussinesq system with axisymmetric data,” Journal of Functional Analysis, vol. 260, no. 3, pp. 745–796, 2010.
- T. Kato and G. Ponce, “Commutator estimates and the Euler and Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 41, no. 7, pp. 891–907, 1988.
- H. Kozono and Y. Taniuchi, “Bilinear estimates in BMO and the Navier-Stokes equations,” Mathematische Zeitschrift, vol. 235, no. 1, pp. 173–194, 2000.
Copyright © 2015 Zhaohui Dai et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.